MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 02/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported that after the patient had an intraocular lens (iol) implanted in 2021 and the patient underwent semi-annual examination, it was discovered that a glistening had formed.The patient would like information on whether this is normal or if anything can be done about it.Additional information has received it stated that the patient reported that she was first diagnosed with glistening in (b)(6) 2025 during her six-monthly ophthalmologist appointment.In (b)(6) 2021, she had the iol implanted, after she had an iol with an incorrect diopter implanted in (b)(6) 2021 and a tear in the iol was also detected during the operation.Since her right eye has already been operated on twice and a secondary cataract was also lasered and there were also some complications during the 2nd operation, the change is currently the last possible option for her.She would just be interested to know if there are any tips on how she can act to prevent further progression or if there is any research into whether the formation of microvacuoles can be stopped.So far, she has mainly been affected by driving in the dark.Additional information has received it stated that the patient was implanted with non-company lens in october.It had a tear and was then explanted in december and replaced with an company iol.
 
Additional Manufacturer Narrative
This report originally filed as (b)(4).The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22083562
Report Number9612169-2025-01107
Device Sequence Number8022230
Product Code HQL
UDI-Device Identifier00380650141286
UDI-Public(01)00380650141286(17)250831(11)201005(10)21283414
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.320
Device Lot Number21283414
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/30/2025
Initial Report FDA Received Date05/26/2025
Date Device Manufactured10/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age56 YR
Patient SexFemale